Jump to content

POTSius

Members
  • Content Count

    55
  • Joined

  • Last visited

Community Reputation

0 Neutral

About POTSius

  • Rank
    Advanced Member

Profile Information

  • Gender
    Male

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Very interesting, I do the same thing about making sure I get up, for me every 30 minutes or so When I have to do a long drive, we drive to an exit and I still get up and move around a bit. I think sitting intolerance can be even more frustrating as it is harder for other people to understand vs being fully upright
  2. Patients with severe CFS and orthostatic intolerance have 25% reduction in cerebral blood flow just during sitting, compared to 1.2% in health controls Here is the study https://www.mdpi.com/2227-9032/8/4/394 I thought this was interesting to share as there are often questions on these boards of whether just sitting can trigger orthostatic intolerance Keep in mind the people studied here had severe CFS and the chair used in testing was a bit of a special chair but I still think it is interesting
  3. I can share from my own experience that with the pill I had symptoms as I came off it every night but that with the patch the positive effects of the drug are much more stable. I probably would not have continued with clonidine if not for the patch. I should note, however, that even the patch is not perfect. I notice that over the course of wearing a given patch its effect tends to weaken day by day. Because of this, I change it more frequently (as discussed with dr) than the recommended 1 patch per week
  4. I also have MCAS and benadryl (US version, diphenhydramine) is super helpful for me when I have sleep issues Be careful though, I think in the UK the drug labelled "benadryl" is a different actual drug, not sure if that would help or not (adding this in case you or anyone reading this lives in the UK)
  5. I get a lot of body aches and have found self massage very helpful I massage for less than a minute maybe a dozen or so times a day, with gentle/firm circular motions. After doing this a week or two, the pains typically greatly improve and need far less massage in the future. I also think NSAIDs help I am not sure if it is from my POTS, or MCAS or something else
  6. If you get a medicine scale, you can actually split those up in some cases (it can be a bit frustrating though). You have to empty out the contents and then take, say, half and stick it in a new capsule. Be careful though: as the weight of the contents of the capsule will be more than the weight of the medicine, due to the addition of fillers. For example a pill with 10mg of medicine may have contents that weigh 50mg or something (picked those numbers arbitrarily but I think you get the idea). But I think this only works for some medicines? I am not sure I think it depends on the med
  7. It appears that it is both an antidepressant and an antihistamine see this article https://www.medscape.com/answers/762917-36233/what-is-the-role-of-doxepin-in-the-treatment-of-urticaria-hives Have you tried more typical antihistamines? Do they work on your rash? Maybe you can take a lower dose? Maybe you will adjust to the blood pressure effects too
  8. I took 1mg for about 5 days your reaction sounds a bit concerning, have you asked your dr about stopping? Maybe you can ask your dr about taking only 0.25mg at first and see if you do better on that? (if the pill is splittable in such a way)
  9. Sometimes it takes time to adjust to a medicine That said, I also have MCAS and when I tried ketotifen I got bad fatigue so I stopped it From what I understand, with MCAS you just got to keep trying different things so don't give up! Different things work for different people I get that is hard right now due to COVID and hope you can find a dr soon who can help manage this process for you
  10. Thanks for the info, but I am a bit confused Are you saying that your POTS symptoms only started after you stopped the caffeine and ritalin? How long had you been on both of these? Is it possible you already had POTS and these two things were helping you so that you did not notice it?
  11. Thanks for the helpful answers @Sushi @RecipeForDisaster (and anyone else with experience coming off these drugs) Did you notice any sort of withdrawal issues coming off the meds when you had to stop them?
  12. I have read many accounts on this forum of positive results with stimulants like methylphenidate, in terms of helping things like fatigue and brainfog. But I haven't really seen many reports that say that it has particularly helped their orthostatic intolerance, including things like presyncope. If you are taking stimulants, do you feel it helps your orthostatic intolerance as well as fatigue/brainfrog?
  13. I get very cold hands/feet/ears I do not think I have Raynaud's though as my cold extremities are not episodic, but pretty much constant every day for most of the day. (From what I have read, Raynaud's is episodic in nature) The one thing that really helped with this for me was prazosin. This makes sense as prazosin is an alpha blocker and alpha adrenergic constriction is a fairly plausible explanation for how hyperadrenergic POTS could lead to cold extremities. but it worsened my fatigue and GI issues so I stopped it Hope this helps
  14. What treatment (medicine, lifestyle, etc) which helps you do you think is the most underrated? A treatment which, despite its good effects, you see little discussion of on these boards, etc. For me, I would say ibuprofen, baking soda (for acid reflux) and self massage for muscle pains The latter seems to work best when done maybe a dozen times on the target muscle per day, even if only for less than a minute each session Please share what has helped you so others can benefit!
  15. https://www.windy.com/-Pressure-pressure I like this one, you can get a good view of the week ahead too I too wondered whether I was affected by barometric pressure After observing for a bit, it seemed to have a negligible effect on how I feel
×
×
  • Create New...